Skip to main content

Set families and Foulkes modules

Paget, Rowena E., Wildon, Mark (2011) Set families and Foulkes modules. Journal of Algebraic Combinatorics, 34 (3). pp. 525-544. ISSN 0925-9899. (doi:10.1007/s10801-011-0282-8) (KAR id:25196)


We construct a new family of homomorphisms from Specht modules into Foulkes modules for the symmetric group. These homomorphisms are used to give a combinatorial description of the minimal partitions (in the dominance order) which label irreducible characters appearing as summands of the characters of Foulkes modules. The homomorphisms are defined using certain families of subsets of the natural numbers. These families are of independent interest; we prove a number of combinatorial results concerning them.

Item Type: Article
DOI/Identification number: 10.1007/s10801-011-0282-8
Additional information: arXiv:1007.2946v1
Subjects: Q Science > QA Mathematics (inc Computing science) > QA171 Representation theory
Q Science > QA Mathematics (inc Computing science) > QA165 Combinatorics
Divisions: Faculties > Sciences > School of Mathematics Statistics and Actuarial Science
Depositing User: Rowena Paget
Date Deposited: 05 Aug 2010 10:14 UTC
Last Modified: 06 May 2020 03:05 UTC
Resource URI: (The current URI for this page, for reference purposes)
Paget, Rowena E.:
  • Depositors only (login required):


Downloads per month over past year